Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 53, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Jun 22, 2012, 9:36 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2012, 9:36 PM EDT (01:36 UTC)
- Expired
- Jun 23, 2012, 1:02 AM EDT
- In force
- 3 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
422 WHUS72 KMHX 230136 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 936 PM EDT FRI JUN 22 2012 ...GUSTY SOUTHWEST WINDS TO AFFECT THE NORTHERN COASTAL WATERS AND PAMLICO SOUND THROUGH TONIGHT... .THE GRADIENT BETWEEN A TROUGH OF LOW PRESSURE INLAND AND HIGH PRESSURE OFFSHORE WILL LEAD TO GUSTY SOUTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO NEAR 30 KNOTS THROUGH TONIGHT. AMZ135-150-152-231000- /O.NEW.KMHX.SC.Y.0053.120623T0136Z-120623T1000Z/ PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 936 PM EDT FRI JUN 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET...WITH WAVES OF 2 TO 3 FEET ON PAMLICO SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
767 WHUS72 KMHX 230502 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 102 AM EDT SAT JUN 23 2012 AMZ135-150-152-230615- /O.CAN.KMHX.SC.Y.0053.000000T0000Z-120623T1000Z/ PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 102 AM EDT SAT JUN 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO 15 KNOTS OR LESS IN THE WAKE OF THUNDERSTORM OUTFLOW AND ARE NOT EXPECTED TO STRENGTHEN FURTHER...THEREFORE HAVE CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 22, 6:52 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 22, 6:52 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 652 PM EDT FRI JUN 22 2012 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL STRENGTHEN INLAND AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST OVERNIGHT. THE LOW PRESSURE TROUGH WILL DROP INTO THE AREA LATE TONIGHT AND ON SATURDAY...THEN DISSIPATE. THE FRONT WILL STALL WELL NORTH OF THE AREA THROUGH THE WEEKEND BEFORE PUSHING OFFSHORE TUESDAY INTO WEDNESDAY. HIGH PRESSURE WILL BUILD IN FROM THE NORTH LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 645 PM FRIDAY...COMBINATION OF DEEP MID-LEVEL TROUGH APPROACHING WITH SOME DECENT VORTICITY...A LEE-SIDE SURFACE TROUGH INLAND AND A RATHER UNSTABLE AIRMASS HAS LED TO SCATTERED STRONG TO SEVERE TSTMS OVER MUCH OF RALEIGH'S FORECAST AREA. SOME OF THESE THUNDERSTORMS ARE CLIPPING OUR FAR NORTHWESTERN COUNTIES OF MARTIN AND PITT. THINK THE NORTHWESTERN CWA WILL BE WHERE THE GREATEST THREAT OF CONVECTION WILL LIE AS SURFACE BASED CAPE IS AROUND 2500 J/KG AND BEST MOISTURE AXIS IS ACROSS THE NORTHWESTERN COUNTIES. THINK THE THREAT OF STRONG TO SEVERE STORMS WILL WANE AFTER 03Z...BUT SOME SCATTERED SHOWERS AND TSTMS MAY LINGER THRU THE NIGHTTIME HOURS AND NO CHANGE TO THE CHANCE POPS OVERNIGHT. HIGH DEWPOINTS SUPPORT MIN TEMPS NOT GETTING MUCH BELOW 70 DEGREES AREA-WIDE OUTSIDE OF SHOWERS. THE CORRIDOR BETWEEN HAVELOCK AND NEW BERN AND EXTENDING INTO PAMLICO COUNTY WILL CONTINUE TO BE THE MAIN LOCATION FOR REDUCED VSBYS IN SMOKE LATE TONIGHT AS THE SMOKE PLUME MIGRATES ENE ACROSS SOUTHERN CRAVEN AND PAMLICO COUNTIES. THE AQA WILL REMAIN IN EFFECT WITH A CODE RED FOR CRAVEN AND PAMLICO COUNTIES WITH CODE ORANGE FOR CARTERET...JONES AND BEAUFORT COUNTIES. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... WEAK SURFACE TROUGH WILL MOVE INTO THE REGION SAT THEN GRADUALLY WASHOUT LATER IN THE DAY. AXIS OF PRECIP WTR NEAR 2 INCHES EXPECTED OVER THE REGION SAT AND WITH WEAK CONVERGENCE SHLD HAVE SCT CONVECTION AS GOOD INSTAB DEVELOPS. COVERAGE SHUD BE HIGHER (WITH GOOD CHC POPS) ACRS NORTHERN AND INLAND AREAS WHERE BEST LOW LEVEL CONVERGENCE RESIDES WITH LESSER COVERAGE OVER SOUTHERN AND SE COASTAL AREAS. SLIGHTLY COOLER TEMPS WILL BE A RESULT OF ADDED CLOUD COVER AND SCTD PCPN COVERAGE WITH HIGHS GENERALLY IN THE 85 TO 90 DEG RANGE. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... AS OF 330 PM FRI...A WEAK SURFACE TROUGH WILL LINGER ACROSS SOUTHERN ZONES SAT NIGHT THEN GRADUALLY WASHOUT LATE SAT NIGHT INTO SUN MORNING. MOISTURE DIMINISHES SUN AND FORCING ALOFT WILL REMAIN LIMITED UNDER NW FLOW WITH SRT WAVE ENERGY REMAINING TO THE NW. MAINTAINED SLIGHT POPS ALL AREAS SUN. LOW LEVEL THICKNESSES SUN WILL RANGE NEAR 1410-1415 METERS YIELDING TEMPS IN THE UPPER 80S TO LOWER 90S INLAND WITH MID TO UPR 80S CST. SIGNIFICANT UNCERTAINTY REMAINS BEYOND THE EARLY WEEK FORECAST WITH REGARDS TO THE DEVELOPMENT OF A LOW IN THE GULF WHICH COULD TRACK ACROSS FL AND OFF THE SE COAST...ACCORDING TO 21ST/22ND 12Z GFS...OR TOWARDS TEXAS ACCORDING TO THE 21ST/22ND 12Z ECMWF. WILL CONTINUE TO TREND TOWARDS A MODEL BLEND FOR WINDS/TEMPS/POP BUT HEDGED TOWARDS PREVIOUS FORECAST WITH LATEST ECMWF/HPC. A LARGE SCALE UPPER LOW WILL DEEPEN AND DIG SOUTH OUT OF QUEBEC TOWARDS THE NORTHEASTERN STATES MON INTO TUES...RESULTING IN NORTHWEST FLOW ALOFT THROUGH THE EXTENDED. WEAK SHORTWAVES WILL ROTATE AROUND THE LARGE UPPER LOW MON AHEAD OF A WEAK COLD FRONT WHICH WILL CROSS THE REGION FROM NW TO SE MON NIGHT. WILL CONTINUE CHANCE POPS FOR MON AFTERNOON THROUGH MON NIGHT. TUES THROUGH WED WILL SEE MODERATING TEMPS WITH DRIER ATMOSPHERE AS LARGE UPPER LOW NORTH OF THE REGION BRINGS LOW LEVEL THICKNESSES DOWN TO 1380-1390 METER RANGE. EXPECT MAX TEMPS IN THE MID 80S INLAND TO UPPER 70S ALONG THE COAST. OVERNIGHT LOWS WILL REMAIN MILD...LOW TO MID 60S INLAND TO UPPER 60S ALONG THE COAST. 12Z GFS REMAINS DRY THROUGH THURS WHILE THE 12Z ECMWF INDICATED A SHORTWAVE ENERGY CROSSING FROM NW TO SE WITH GREATER CHANCES OF PRECIP. KEPT CHANCE OF SHOWERS AND THUNDERSTORMS THURS AFTERNOON. SURFACE FLOW BECOMES MORE SOUTHERLY BY THURS/FRI WITH TEMPS WARMING BACK INTO THE MID/UPPER 80S INLAND TO LOWER 80S ALONG THE COAST/OBX. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /THROUGH SATURDAY/... AS OF 645 PM FRIDAY...WHILE LATEST 18Z ROUND OF NUMERICAL GUIDANCE WOULD INDICATE REDUCED VSBYS IN FOG/HAZE AT KISO AND KOAJ...THIS HAS NOT PANNED OUT WITH SIMILAR FORECASTS THE PAST COUPLE OF NIGHTS AND WILL FORECAST VFR CONDITIONS. SOME SMOKE WILL BE POSSIBLE AT EWN...HOWEVER WITH LOW LVLS RATHER MIXED SHLD BE NO WORSE THAN MVFR. SOME OF THE CONVECTION OVER THE EASTERN PIEDMONT MAY MAKE IT TO THE WESTERN TERMINALS OF KPGV/KISO AND PERHAPS ISOLATED ACTIVITY MAKES IT TO KEWN/KOAJ LATE TONIGHT...BUT WILL KEEP OUT MENTION OF VICINITY TSTMS FOR NOW. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 340 PM FRI...EXPECT MAINLY VFR CONDITIONS THROUGH THE EXTENDED. UPPER LEVEL TROUGH WILL SLOWLY DEEPEN ALONG THE EASTERN SEABOARD THROUGH MIDWEEK WITH SOME PERIODS OF CONVECTION LIKELY AS INDIVIDUAL SRT WAVES CROSS...THIS AGAIN WILL RESULT IN BRIEF PERIOD OF LOWER CIGS/VSBYS. A WEAK COLD FRONT WILL CROSS THE REGION MON NIGHT WITH A CHANCE FOR MVFR/IFR IN REDUCED CIGS/VSBYS. DRIER ATMOS IN PLACE TUES INTO WED AS SURFACE RIDGE BUILDS EAST ACROSS THE REGION...WITH VFR EXPECTED BOTH DAYS. && .MARINE... SHORT TERM /THROUGH SATURDAY/... THE GRADIENT BETWEEN TROUGH OF LOW PRESSURE INLAND AND RETREATING HIGH PRESSURE OFFSHORE WILL PRODUCE MODERATE SOUTH TO SOUTHWEST FLOW OF 10-20 KT THROUGH TONIGHT AND INTO SATURDAY. SEAS SHOULD GENERALLY RUN 2-4 FT WITH POSSIBLY 5 FT FOR OUTER CENTRAL COASTAL WATERS. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 345 PM FRI...WINDS GRAD DIMINISH AND BECOME LIGHT AND VARIABLE EARLY SUN BEFORE LIGHT S WINDS RETURN LATE SUN AFTERNOON. SEAS MAINLY 2 TO 3 FEET SUN. WINDS WILL BECOME SW BY MON AHEAD OF AN APPROACHING COLD FRONT...SPEEDS WILL INCREASE TO 15 TO 20 KTS LATER MON INTO MON NIGHT WITH SEAS REACHING 5 FT OUTER CENTRAL AND SRN WATERS. FRONT SHOULD PUSH OFFSHORE BY WED MORNING ALLOWING WINDS TO VEER NORTHWEST/NORTH ALTHOUGH UNCERTAINTY EXISTS WITH RESPECT TO SPEEDS...AS THE GFS KEEPS WINDS ABOVE SCA LEVELS THROUGH TUES NIGHT WHILE THE ECMWF CAPS WINDS AT 10-15 KNOTS. HEDGED CLOSER TO ECMWF FOR WINDS...THUS HAD TO TWEAK GFS-BASED WAVEWATCH III CLOSER TO LOCAL SWAN OUTPUT...BUT CONTINUED TO KEEP SEAS MAINLY 3 TO 5 FT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...BTC/SK NEAR TERM...CTC/BTC SHORT TERM...BTC/SK LONG TERM...RF/DAG AVIATION...CTC/SK/DAG MARINE...CTC/BTC/DAG
Hazardous weather outlook, Jun 22, 8:11 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 811 PM EDT FRI JUN 22 2012 NCZ080-092>094-240015- BEAUFORT-JONES-CRAVEN-PAMLICO- 811 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. AREAS OF SMOKE FROM A WILDFIRE IN CRAVEN COUNTY WILL REDUCE VISIBILITIES AND PRODUCE POOR AIR QUALITY ACROSS PARTS OF THE REGION TODAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF THE REGION THIS AFTERNOON THROUGH TONIGHT. STORMS WILL HAVE THE CAPABILITY TO BECOME STRONG TO MARGINALLY SEVERE THIS AFTERNOON AND EARLY EVENING WITH DAMAGING WIND GUSTS THE PRIMARY SEVERE THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079-081-090-091-098-240015- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-MAINLAND HYDE- DUPLIN-LENOIR-ONSLOW- 811 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF THE REGION THIS AFTERNOON THROUGH TONIGHT. STORMS WILL HAVE THE CAPABILITY TO BECOME STRONG TO MARGINALLY SEVERE THIS AFTERNOON AND EARLY EVENING WITH DAMAGING WIND GUSTS THE PRIMARY SEVERE THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-240015- CARTERET- 811 PM EDT FRI JUN 22 2012 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING NORTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. AREAS OF SMOKE FROM A WILDFIRE IN CRAVEN COUNTY WILL REDUCE VISIBILITIES AND PRODUCE POOR AIR QUALITY ACROSS PARTS OF THE REGION TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-240015- OUTER BANKS DARE-OUTER BANKS HYDE- 811 PM EDT FRI JUN 22 2012 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING SOUTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 4:59 PM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
459 PM EDT FRI JUN 22 2012
NCZ029-222200-
MARTIN-
459 PM EDT FRI JUN 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN MARTIN COUNTY
THROUGH 600 PM EDT...
AT 458 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF OAK CITY...OR ABOUT 7 MILES NORTHEAST OF TARBORO...MOVING
NORTHEAST AT 5 TO 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OAK CITY...HASSELL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3606 7732 3601 7721 3599 7719 3594 7719
3593 7719 3594 7716 3594 7713 3593 7713
3588 7735 3591 7735 3598 7740 3600 7741
3607 7732
TIME...MOT...LOC 2058Z 246DEG 8KT 3596 7744
TLSpecial weather statement, Jun 22, 6:22 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
622 PM EDT FRI JUN 22 2012
NCZ029-044-222315-
MARTIN-PITT-
622 PM EDT FRI JUN 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHWEST PITT AND MARTIN
COUNTIES THROUGH 715 PM EDT...
AT 622 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BETHEL...OR ABOUT 8 MILES SOUTHEAST OF TARBORO...MOVING NORTHEAST AT
15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PARMELE...
ROBERSONVILLE...HASSELL......GOLD POINT...HAMILTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3599 7719 3593 7719 3594 7715 3593 7709
3594 7704 3590 7702 3586 7704 3586 7700
3581 7697 3571 7748 3577 7751 3580 7748
3581 7743 3584 7739 3583 7735 3591 7735
3597 7739 3603 7726
TIME...MOT...LOC 2222Z 246DEG 11KT 3584 7742
TLSpecial weather statement, Jun 22, 7:18 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
718 PM EDT FRI JUN 22 2012
NCZ046-222345-
TYRRELL-
718 PM EDT FRI JUN 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS TYRRELL COUNTY THROUGH 745
PM EDT...
AT 719 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COLUMBIA...OR ABOUT 20 MILES SOUTHEAST OF EDENTON...MOVING NORTHEAST
AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COLUMBIA...LEVELS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3600 7606 3598 7603 3579 7626 3585 7636
3586 7635 3591 7638 3594 7636 3595 7632
3598 7627 3599 7621 3599 7618 3600 7617
TIME...MOT...LOC 2319Z 218DEG 9KT 3591 7628
TLSpecial weather statement, Jun 22, 8:28 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
828 PM EDT FRI JUN 22 2012
NCZ029-044-079-080-091>093-230130-
BEAUFORT-CRAVEN-GREENE-JONES-LENOIR-MARTIN-PITT-
828 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...JONES...BEAUFORT...
LENOIR...PITT...MARTIN AND GREENE COUNTIES THROUGH 930 PM EDT...
AT 828 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PARMELE TO FARMVILLE TO 11
MILES WEST OF LA GRANGE...OR ALONG A LINE EXTENDING FROM 13 MILES
SOUTHEAST OF TARBORO TO FARMVILLE TO GOLDSBORO...MOVING SOUTHEAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LIZZIE...MAURY...
ARBA...STOKES...INSTITUTE...GREENVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3565 7705 3519 7749 3506 7770 3532 7783
3537 7781 3548 7783 3566 7758 3583 7742
3583 7735 3589 7735 3601 7723
TIME...MOT...LOC 0028Z 351DEG 15KT 3581 7734 3556 7756
3531 7798
2The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:28 PM EDT | Special Weather Statement | MHX | Greene, Lenoir, Pitt | 62 min |
| Jun 23, 2:19 PM EDT | Special Weather Statement | MHX | Carteret | 56 min |
| Jun 23, 3:30 PM EDT | Special Weather Statement | MHX | Dare | 60 min |
| Jun 23, 3:55 PM EDT | Special Weather Statement | MHX | Carteret | 50 min |
| Jun 23, 3:59 PM EDT | Special Marine Warning | MHX | 46 min | |
| Jun 23, 4:16 PM EDT | Special Weather Statement | MHX | Dare | 44 min |
| Jun 23, 4:30 PM EDT | Special Weather Statement | MHX | Carteret | 45 min |
| Jun 23, 4:32 PM EDT | Special Weather Statement | MHX | Dare, Hyde | 43 min |
| Jun 23, 4:44 PM EDT | Special Marine Warning | MHX | 46 min | |
| Jun 23, 5:09 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven | 81 min |
| Jun 23, 5:16 PM EDT | Special Weather Statement | MHX | Hyde | 44 min |
| Jun 23, 5:19 PM EDT | Special Weather Statement | MHX | Dare, Tyrrell | 41 min |
| Jun 23, 6:02 PM EDT | Special Weather Statement | MHX | Dare, Hyde | 43 min |
| Jun 23, 6:57 PM EDT | Special Weather Statement | MHX | Hyde | 48 min |
| Jun 23, 7:14 PM EDT | Special Weather Statement | MHX | Hyde | 31 min |
| Jun 23, 7:41 PM EDT | Special Weather Statement | MHX | Duplin | 64 min |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.